Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 13, NWS Grand Junction, CO

August 23, 2013Garfield County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Aug 23, 2013, 4:28 PM MDT for Garfield County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2013, 4:28 PM MDT (22:28 UTC)
Expired
Aug 23, 2013, 7:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

County Garfield County, CO

The radar

The Grand Junction radar (KGJX), 93 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 4:53 PM MDTHEAVY RAIN 0.78Glenwood Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS55 KGJT 232228
FFWGJT
COC045-240130-
/O.NEW.KGJT.FF.W.0013.130823T2228Z-130824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
428 PM MDT FRI AUG 23 2013

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL GARFIELD COUNTY IN WEST CENTRAL COLORADO...

* UNTIL 730 PM MDT

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATES RAINFALL RATES IN EXCESS ON AN INCH 
  PER HOUR FALLING WITH THESE STORMS IN STEEP TERRAIN. THESE STORMS 
  WILL MOVE DIRECTLY OVER THE RED CANYON BURN SCAR SOUTHEAST OF 
  GLENWOOD SPRINGS.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  GLENWOOD SPRINGS AND THE RED CANYON FIRE SCAR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CANYON 
CREEK...FOURMILE CREEK...MITCHELL CREEK...COLORADO RIVER...POSSUM 
CREEK...PARADISE CREEK...OASIS CREEK AND THREEMILE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND
JUNCTION.

&&

LAT...LON 3964 10737 3951 10724 3945 10732 3959 10748

$$

JDC
2 follow-up statements
562 
WGUS75 KGJT 232253
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
453 PM MDT FRI AUG 23 2013

COC045-240130-
/O.CON.KGJT.FF.W.0013.000000T0000Z-130824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD CO-
453 PM MDT FRI AUG 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GARFIELD
COUNTY UNTIL 730 PM MDT...

AT 450 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA. THE SPOTTERS REPORTED MINOR 
FLOODING ALONG INTERSTATE 70 AND IN THE VICINITY OF GLENWOOD 
SPRINGS. ADDITIONAL STORMS WILL PASS ACROSS INTERSTATE 70 FROM 
NEWCASTLE EAST TO GLENWOOD SPRINGS AND ACROSS THE RED CANYON FIRE 
SCARE SOUTHEAST OF GLENWOOD SPRINGS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...GLENWOOD SPRINGS AND THE RED CANYON FIRE SCAR.

MINOR FLOODING REPORTED ALONG INTERSTATE 70 NEAR NEWCASTLE WITH 
STREET FLOWING REPORTED IN THE CITY OF GLENWOOD SPRINGS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CANYON 
CREEK...FOURMILE CREEK...NO NAME CREEK...MITCHELL CREEK...POSSUM 
CREEK...PARADISE CREEK...OASIS CREEK AND THREEMILE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

&&

LAT...LON 3964 10737 3951 10724 3945 10732 3959 10748

$$

JDC
219 
WGUS75 KGJT 240027
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
627 PM MDT FRI AUG 23 2013

COC045-240042-
/O.CAN.KGJT.FF.W.0013.000000T0000Z-130824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD CO-
627 PM MDT FRI AUG 23 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
GARFIELD COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3964 10737 3951 10724 3945 10732 3959 10748

$$

JDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:08 PM MDT, 20 minutes earlier.

Area forecast discussion, Aug 23, 4:08 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
408 PM MDT FRI AUG 23 2013

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 408 PM MDT FRI AUG 23 2013

REGIONAL PROFILERS AND WATER VAPOR IMAGERY SHOWING THE UPPER RIDGE
MOVING INTO THE HIGH PLAINS THIS AFTERNOON. SATELLITE ALSO SHOWING A
STRONG TROPICAL AND MONSOONAL TAP SWEEPING INTO THE DESERT SOUTHWEST
AND BEING DRAWN NORTHEASTWARD INTO THE GRADIENT FLOW PRODUCED BY THE
UPPER RIDGE AND LOW PRESSURE APPROACHING THE WEST COAST. WATER VAPOR
AND DYNAMIC TROP PRESSURE FIELDS ALSO SHOWED A VERY DISTINCT PV LOBE
ROTATING THROUGH THE 4 CORNERS THIS MORNING. FOLLOWING THIS IS A
SECOND WAVE LIFTING THROUGH THE MOISTURE PLUME INTO SOUTHEAST UTAH
THIS AFTERNOON. PWATS STILL HOVERING WELL ABOVE NORMAL WHICH WHEN
COMBINED WITH THE INSTABILITY ON THE NOSE OF THE PV LOBE...LED TO A
VIGOROUS OUTBREAK IN THE CONVECTION THIS AFTERNOON. STRONG OUTFLOW
WINDS...HEAVY DOWNPOURS AND EVEN SMALL HAIL WILL CONTINUE TO BE A
THREAT THROUGH THE MID EVENING HOURS.

THE UPPER RIDGE WILL CONTINUE TO SLIDE EASTWARD OVER THE NEXT 24 TO
36 HOURS PULLING THE MOISTURE PLUME OVER CENTRAL UTAH INTO OUR CWA
BEGINNING OVERNIGHT. MODEL THETA SURFACES AT 325K SHOW MOISTURE
ADVECTION LEAVING PWATS UP NEAR AN INCH. WEAK ASCENT WILL ALSO BE
SLIDING ACROSS THE COLORADO/UTAH BORDER AND SHOULD LEAVE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING NORTHWARD THROUGH THE
OVERNIGHT HOURS. MOISTURE REMAINS IN PLACE OVER OUR CWA GOING INTO
TOMORROW AFTERNOON AND MID LEVEL SHEAR REMAINS STRONG DUE THE
GRADIENT FLOW. THEREFORE ANOTHER ROUND OF CONVECTION LOOKS ON TRACK
AS A SERIES OF TRANSIENT WAVES LOOK TO MOVE THROUGH THE FLOW. STORMS
WILL AGAIN BE ON THE MOVE SO FLOODING SHOULD BE LIMITED TO LOCALIZED
AREAS. THE THREAT OF STRONG WIND GUSTS AND SMALL HAIL WILL BE
POSSIBLE AS WELL. HIGHS LOOK TO BE IMPACTED BY THE MORE ACTIVE
WEATHER AND DID LOWER THEM SLIGHTLY TOWARD THE COOLER MET GUIDANCE.
MOISTURE TRANSPORT VECTORS SHOW A STRONG TAP TO THE TROPICS AGAIN
SATURDAY NIGHT...NOSING INTO THE 4 CORNERS BY SUNRISE ON SUNDAY.
THIS SHOULD KEEP A THREAT OF SHOWERS GOING...WITH THE BEST CHANCES
OVER OUR SOUTHWEST CWA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 408 PM MDT FRI AUG 23 2013

DEEP LAYERED MOISTURE ADVECTION FROM IVO AND OLD MEXICO SPREADS
NORTH OVER UTAH ON SUNDAY. FOR OUR FORECAST AREA...THE BEST
ISENTROPIC UPGLIDE AND SPEED SHEAR WILL BE POSITIONED OVER
NORTHEAST UTAH.  PARTS OF WESTERN COLORADO WILL BE ON THE ERN EDGE
OF THIS MOISTURE PLUME. WITH PROGGED PWATS REACHING (POSSIBLY
EXCEEDING) THE CLIMATOLOGICAL EXTREME ON THE HIGH END...THERE IS
CONCERN ON FLASH FLOODING POTENTIAL. ANOTHER WAY TO LOOK AT
THIS...700 MB SPECIFIC HUMIDITY EXCEEDS 10 G/KG FOR THE WRN HALF
OF OUR FORECAST AREA (THAT IS A LOT OF REAL ESTATE FOR SUCH
VALUES). FLOODING POTENTIAL MAY BE MITIGATED BY EXTENSIVE CLOUD
COVER THAT LIMITS CONVECTIVE POTENTIAL...BUT WIDESPREAD
SIGNIFICANT RAINS MAY STILL BRING AN ELEVATED RISK OF FLOODING.
THE FLASH FLOOD POTENTIAL MAY BE POSITIONED FARTHER EAST THAN WHAT
MODEL QPF MAY SUGGEST...CONVECTIVE POTENTIAL MAY BE HIGHER OF THE
ERN EDGE OF THE DEEP MOISTURE FEED DUE TO DIFFERENTIAL HEATING.
GIVEN THE DEEP LAYERED SPEED SHEAR...TRAINING ECHOS MAY OCCUR OVER
THE NERN COLORADO PLATEAU THAT IS MORE PRONE TO FLASH FLOODING.
THIS THREAT EXTENDS INTO MONDAY (POSSIBLY INTO TUESDAY MORNING) AS
DEEP MOISTURE STREAMS ACROSS UTAH. THERE IS STILL SOME UNCERTAINTY
ON HOW THIS EVOLVES AS EACH MODEL SHOWS DIFFERENT QPF AMOUNTS...BUT
THEY ALL ARE WET AND THEREFORE FORECASTS SHOULD STRONGLY LEAN
TOWARD A SIGNIFICANT RAIN EPISODE ACROSS THE NERN HALF OF OUR
FORECAST AREA.  GIVEN THE ANOMALY OF THIS EVENT...WITH
COORDINATION WITH SLC AND WPC DAY 3 GUIDANCE...WILL ISSUE A RARE
DAY 2 AND DAY 3 FLASH FLOOD WATCH FOR EASTERN UTAH FROM SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON.

WEDNESDAY THROUGH FRIDAY...NOT AS WET BUT THE RAIN PROBABILITIES
REMAIN ABOVE CLIMOTOLOGICAL NORM. AIR MASS REMAINS CONDITIONALLY
UNSTABLE WITH SCATTERED STORMS OVER THE HIGHER TERRAIN. SUFFICIENT
MID LEVEL FOR A FEW OF THESE STORMS TO MOVE ACROSS THE LOWER
VALLEYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 408 PM MDT FRI AUG 23 2013

THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST ACROSS WESTERN
COLORADO AND NORTHEAST UTAH THROUGH 03Z. VERY STRONG WIND
GUSTS AND HEAVY RAINFALL COULD IMPACT THE KASE AND KEGE FLIGHT
TERMINALS THROUGH THIS TIME AND CREATE HAZARDOUS FLYING
CONDITIONS. MOUNTAIN OBSCURATIONS WILL BE POSSIBLE OVERNIGHT AS
SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EARLY MORNING
HOURS. MOISTURE AND LIFT REMAIN OVER THE REGION ON SATURDAY AND
SHOWERS AND THUNDERSTORMS WILL SPREAD IN COVERAGE THROUGH THE
EARLY AFTERNOON HOURS. THUNDERSTORMS AT OR IN THE VICINITY OF MANY
OF FLIGHT TERMINALS WILL BE POSSIBLE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     UTZ022>025-027>029.

&&

SHORT TERM...15
LONG TERM...PF
AVIATION...15
Hazardous weather outlook, Aug 23, 6:00 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT FRI AUG 23 2013

COZ001>014-017>023-UTZ022>025-027>029-241200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
600 AM MDT FRI AUG 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS AND SHOWERS ARE EXPECTED TODAY...MAINLY
AFTER 1PM. GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND SOME HEAVY
DOWNPOURS ARE POSSIBLE UNDER THE STRONGER CELLS. STORMS WILL FORM
OVER THE HIGHER TERRAIN BEFORE DRIFTING INTO VALLEYS LATER IN THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND STORMS WILL CONTINUE EACH DAY THROUGH THURSDAY. A
TROPICAL DISTURBANCE IS EXPECTED TO BRING PLENTY OF MOISTURE TO
EASTERN UTAH AND EXTREME WESTERN COLORADO SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 23, 3:05 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
305 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HEAVY RAIN       GRAND JUNCTION          39.09N 108.55W
08/23/2013  M0.56 INCH       MESA               CO   NWS EMPLOYEE

            REPORTED FROM 8 INCH STANDARD RAIN AT NATIONAL WEATHER
            OFFICE

&&

EVENT NUMBER GJT1301399

BK
Special weather statement, Aug 23, 3:13 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
313 PM MDT FRI AUG 23 2013

COZ004-005-232145-
ELKHEAD AND PARK MOUNTAINS CO-UPPER YAMPA RIVER BASIN CO-
313 PM MDT FRI AUG 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROUTT COUNTY UNTIL 345 PM
MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF STEAMBOAT SPRINGS...OR 36 MILES
EAST OF CRAIG...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
CLARK AROUND 320 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4072 10666 4069 10666 4067 10668 4064 10667
      4050 10688 4058 10702 4082 10684

JM
Local storm report, Aug 23, 3:15 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     1 NNW REDLANDS          39.09N 108.66W
08/23/2013  M57 MPH          MESA               CO   TRAINED SPOTTER

            STREET FLOODING ALSO REPORTED.

&&

EVENT NUMBER GJT1301400

JDC
Local storm report, Aug 23, 3:39 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
339 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     3 E RIFLE               39.55N 107.72W
08/23/2013  M69 MPH          GARFIELD           CO   ASOS

&&

EVENT NUMBER GJT1301401

BK
Local storm report, Aug 23, 3:52 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
352 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            4 SW PARACHUTE          39.41N 108.10W
08/23/2013                   GARFIELD           CO   LAW ENFORCEMENT

            FLOODING ON I-70 BETWEEN MM70 AND 72

&&

EVENT NUMBER GJT1301402

BK
Local storm report, Aug 23, 4:09 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
409 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       4 NE GRAND JUNCTION     39.13N 108.50W
08/23/2013  M0.43 INCH       MESA               CO   NWS EMPLOYEE

            0.43 INCHES IN 10 MINUTES

&&

EVENT NUMBER GJT1301403

BK

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:53 PM MDTSpecial Weather StatementGJTMesa22 min
Aug 23, 2:05 PM MDTSpecial Weather StatementGJTMesa25 min
Aug 23, 2:11 PM MDTSpecial Weather StatementGJTRio Blanco34 min
Aug 23, 2:18 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco42 min
Aug 23, 2:22 PM MDTSpecial Weather StatementGJTMesa38 min
Aug 23, 2:25 PM MDTAreal Flood AdvisoryGJTMesa3 hr
Aug 23, 2:44 PM MDTFlash Flood WarningGJTMesa3 hr
Aug 23, 2:57 PM MDTSpecial Weather StatementGJTGarfield33 min
Aug 23, 2:59 PM MDTSpecial Weather StatementGJTMoffat31 min
Aug 23, 3:13 PM MDTSpecial Weather StatementGJTRoutt32 min
Aug 23, 3:35 PM MDTFlood WatchGJTArchuleta, Delta, Dolores, Garfield, Gunnison, Hinsdale and 9 more3 days
Aug 23, 3:37 PM MDTSevere Thunderstorm WarningGJTGarfield38 min
Aug 23, 3:52 PM MDTFlash Flood WarningGJTGarfield, Rio Blanco3 hr
Aug 23, 4:15 PM MDTAreal Flood AdvisoryGJTGarfield3 hr
Aug 23, 4:50 PM MDTSpecial Weather StatementGJTRoutt40 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.